Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 3, 2016, 4:11 PM EDT for Collier County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 3, 2016, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3033 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WWUS82 KMFL 032011
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT SUN JUL 3 2016
FLZ070-032100-
INLAND COLLIER COUNTY FL-
411 PM EDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...
* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR 7 MILES SOUTH OF GOLDEN
GATE ESTATES...MOVING NORTH AT 15 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...WEST TOLL GATE ON ALLIGATOR ALLEY...
ORANGETREE...PICAYUNE STRAND STATE FOREST...
SOUTH BLOCKS GOLDE AND INTERSECTION I-75 AND EVERGLADES BLVD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2601 8155 2607 8166 2628 8166 2629 8149
2616 8139
TIME...MOT...LOC 2011Z 191DEG 11KT 2614 8157
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:26 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 1:26 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
126 PM EDT SUN JUL 3 2016
.AVIATION...
Ongoing showers/tstms across the Miami/Fort Lauderdale area should
linger until around 20z, then dissipate as the main area of
showers and storms shifts to the interior of the peninsula. Have
TEMPO groups for MVFR conditions at MIA area terminals until 20z,
otherwise VFR will prevail at all sites through this forecast
period. Some of the inland storms may try to build back towards
the east coast especially in the PBI area, but don't think they
will quite make it. Have VCSH in PBI terminal after 22z to account
for this possibility. On the Gulf coast, thunderstorms will
likely be closer to KAPF/Naples this afternoon compared to past
few days, enough for a VCTS and possibly even a TEMPO group if the
storms nudge closer to the coast. SE wind flow becomes better
established across area tonight and Monday, yielding a few night
and early AM showers near the east coast which is covered by VCSH
group but no major impacts anticipated. /Molleda
&&
.PREV DISCUSSION... /issued 942 AM EDT SUN JUL 3 2016/
..A Few Strong Thunderstorms Interior This Afternoon...
UPDATE...
Morning sounding data shows a pair of mid-level troughs across the
local area: one from the SE Gulf of Mexico extending across the
Lake Okeechobee area then off the Treasure Coast, and another over
the Straits of Florida east of the Upper Keys. These features are
aiding in the development of showers and thunderstorms this
morning over the Gulf waters off SW Florida as well as along and
off the Palm Beaches. Farther south and east, TUTT low spins over
Cuba and is being pushed west by large deep-layered high pressure
across the Bahamas and subtropical Atlantic.
General wind flow today is out of the S-SE which will favor
highest coverage of afternoon and early evening showers/thunderstorms
over the interior and Lake Okeechobee areas, perhaps creeping
closer to the Gulf coast compared to the past couple of days.
Showers/isolated thunderstorms along the east coast metro areas
will linger through early afternoon before shifting to the
interior sections.
Sounding data from southern Florida and Bahamas is also showing
drier and cooler mid levels today compared to yesterday, likely a
result of subsidence on the NW flank of the TUTT low over Cuba. As
the TUTT moves west, this cooler/drier air aloft will continue
across South Florida today. Steeper mid level lapse rates around
7.0 C/km associated with this feature will enhance thunderstorms
this afternoon and lead to a few strong storms mainly over the
interior. Main threats will be frequent lightning, wind gusts over
40 mph and small hail due to the cool temperatures aloft. /Molleda
PREV DISCUSSION... /issued 734 AM EDT SUN JUL 3 2016/
AVIATION...
Most showers and thunderstorms early this morning over the waters
surrounding South Florida, with a few small showers skirting the
east coast. High pressure building over the region is producing SE
winds which will be the prevailing wind flow today. A couple of
mid-level troughs moving NW across the area will enhance showers
and thunderstorms, although for the most part the expected pattern
will be one of east coast showers/isolated thunderstorms through
about 18z/19z, then becoming more widespread interior to near the
Gulf coast thereafter. For east coast sites, have VCSH/VCTS
until 18z/19z, with KAPF/Naples at VCTS 16z-01z. Prevailing VFR
all sites with the typical occasional and brief MVFR in/near
precip. /Molleda
PREV DISCUSSION... /issued 418 AM EDT SUN JUL 3 2016/
A FEW STRONG STORMS possible INTERIOR AREAS THIS AFTERNOON...
NEAR RECORD HIGHS FOR MIDDLE OF NEXT WEEK...
SHORT TERM...
High pressure over the Florida Straits will move north today into
South Florida before continuing to move north into the Lake
Okeechobee region tonight. This will allow for the steering flow
over South Florida today be south southeast focusing the best
coverage of showers and thunderstorms over the interior areas.
However, the metro areas will still experience scattered showers
and thunderstorms today.
The 500 MB temperatures will be cooling down to -8C to -9C across
South Florida, as a mid to upper level low over the southern
Bahama Islands moves west through the Florida Straits. This will
allow for some of the storms today to become strong with gusty
winds, hail, and heavy rainfall.
The high will move north into Central Florida on the Fourth of
July, allowing for the easterly wind flow to set up over area. At
the same time, Saharan air currently located over the Southern
Bahama Islands will move west/northwest and into South Florida.
This will lower the chance of pops over the area on the Fourth of
July, with pops ranging from 20% east coast metro areas to 40/50%
interior and west coast metro areas.
With the lower threat of shower and thunderstorm activity over
South Florida on the Four of July, the high temperatures will be
near record highs in the lower to mid 90s over the metro areas to
the mid to upper 90s over the interior areas. This will also
allow for the heat index readings to be in the 100 to 105 degrees
over the metro areas to 105 to 108 degrees over the interior areas
on the Four of July.
The high will strengthen and remain over Central Florida for the
middle part of this week, as the Saharan air remains over the area.
This weather pattern will continue to keep the threat of showers
and thunderstorms down, along with near record highs in the lower
to mid 90s over metro areas,and mid to upper 90s over the interior
areas. The heat index readings will also continued to be in the
100 to 105 degrees over the metro areas to 105 to 108 degrees over
the interior areas during the middle part of the week. More on
the records over South Florida in the climate section below.
LONG TERM...
The high will slowly break down late this week, as a cold front
moves southward from the Central United States into Northern
FLorida. The Saharan air will also continue to move northwest and
away from South Florida late this week. This weather pattern will
allow for more moisture to return to South Florida late this week,
increasing the threat of showers and thunderstorms to scattered
conditions. Temperatures will also return to a more summer like
pattern late this week with highs around 90 over the metro areas
to lower to mid 90s over the interior areas.
MARINE...
The winds will remain at 15 knots or less today into middle of
this week. The wind direction will be from the south/southeast
direction today backing to more of a easterly direction on the Fourth
of July and into middle of the week. This will keep the seas at 3
feet or less today into mid week for both the Atlantic and the
Gulf of Mexico waters of South Florida. The Threat of rip currents
will also remain low for both the Atlantic and Gulf beaches of
South Florida today, before possibility increasing along the east
coast beaches for the Fourth of July and into middle of the week.
CLIMATE...
Here are the forecast highs and record highs for July 4 through July 6.
7/4/16 7/4/16 7/5/16 7/5/16
CITIES FORECAST HIGHS RECORD HIGHS FORECAST HIGHS RECORD HIGHS
MIA 93 96 - 1992 93 97 - 1992
FLL 92 97 - 1992 92 95 - 1949
PBI 92 94 - 1963 93 96 - 1914
APF 93 96 - 1998 93 95 - 1990
7/6/16 7/6/16
CITIES FORECAST HIGHS RECORD HIGHS
MIA 93 95 - 2009
FLL 92 97 - 1954
PBI 93 95 - 1998
APF 93 96 - 1944
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 80 93 81 93 / 20 20 10 10
Fort Lauderdale 82 92 83 92 / 20 20 10 10
Miami 81 93 82 93 / 20 20 10 10
Naples 79 93 79 93 / 20 40 20 20
&&
.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...
LONG TERM....
AVIATION...59/RMHazardous weather outlook, Jul 3, 10:24 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1024 AM EDT SUN JUL 3 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1024 AM EDT SUN JUL 3 2016 ...SOME STRONG THUNDERSTORMS INTERIOR SECTIONS... ...HEAT INDEX 104 TO 107 DEGREES OVER MUCH OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY ACROSS MUCH OF SOUTH FLORIDA. GREATEST COVERAGE IS EXPECTED OVER THE INTERIOR SECTIONS THIS AFTERNOON AND EARLY THIS EVENING. FREQUENT LIGHTNING, GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. WIND: THE STRONGEST STORMS WILL LIKELY PRODUCE WIND GUSTS OF 40 MPH OR GREATER, PRIMARILY OVER INTERIOR SECTIONS THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: SLOW MOVEMENT OF THE STRONGEST THUNDERSTORMS MAY LEAD TO FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IN AREAS OF HIGHEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS OVER THE INTERIOR. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS OVER INTERIOR SECTIONS THIS AFTERNOON, MAINLY RANGING FROM PENNY TO NICKEL SIZE IN DIAMETER. TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL RANGE FROM 100 TO 104 DEGREES OVER METRO AREAS OF SOUTH FLORIDA TO AS HIGH AS 107 DEGREES OVER PORTIONS OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE ISOLATED TO SCATTERED ON THE FOURTH OF JULY, WITH THE BEST CHANCE OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. THE THUNDER THREAT WILL REMAIN LOW FOR THE MIDDLE OF NEXT WEEK WITH THE HIGHEST CHANCES OVER THE INTERIOR AND WEST COAST METRO AREAS. HIGHEST HEAT INDEX TEMPERATURES EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK WILL RANGE FROM 102 TO 107 DEGREES, HIGHEST OVER THE INTERIOR. THE RIP CURRENT RISK WILL INCREASE SLIGHTLY MONDAY THROUGH WEDNESDAY AT THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, Jul 3, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT SUN JUL 3 2016
FLZ070-032100-
INLAND COLLIER COUNTY FL-
411 PM EDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...
* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR 7 MILES SOUTH OF GOLDEN
GATE ESTATES...MOVING NORTH AT 15 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...WEST TOLL GATE ON ALLIGATOR ALLEY...
ORANGETREE...PICAYUNE STRAND STATE FOREST...
SOUTH BLOCKS GOLDE AND INTERSECTION I-75 AND EVERGLADES BLVD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2601 8155 2607 8166 2628 8166 2629 8149
2616 8139
TIME...MOT...LOC 2011Z 191DEG 11KT 2614 8157
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:21 AM EDT | Areal Flood Advisory | MFL | Broward | 114 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.